Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 212, NWS Goodland, KS

July 15, 20114 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 15, 2011, 7:08 PM CDT for 4 counties in Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2011, 7:08 PM CDT (00:08 UTC)
Expired
Jul 15, 2011, 8:00 PM CDT
In force
52 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 139 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2293 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WUUS53 KGLD 160008
SVRGLD
KSC039-065-137-179-160115-
/O.NEW.KGLD.SV.W.0212.110716T0008Z-110716T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
708 PM CDT FRI JUL 15 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  NORTHWESTERN GRAHAM COUNTY IN NORTHWEST KANSAS...
  NORTON COUNTY IN NORTHWEST KANSAS...
  NORTHEASTERN SHERIDAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 815 PM CDT

* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW ALMELO...AND MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW ALMELO...JENNINGS...LENORA...CLAYTON...NORCATUR...REAGER...
  NORTON AND CALVERT.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 95 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3945 10016 3952 10024 3961 10041 4001 10017
      3984 9962
TIME...MOT...LOC 0008Z 197DEG 22KT 3959 10018
WIND...HAIL 60MPH 1.00IN
$$

THEDE
3 follow-up statements
583 
WWUS53 KGLD 160026
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT FRI JUL 15 2011

KSC065-179-160036-
/O.CAN.KGLD.SV.W.0212.000000T0000Z-110716T0115Z/
SHERIDAN KS-GRAHAM KS-
726 PM CDT FRI JUL 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAHAM AND
NORTHEASTERN SHERIDAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3957 10001 3956 10019 3967 10037 4001 10017
      3984 9962
TIME...MOT...LOC 0026Z 197DEG 22KT 3970 10014
$$

KSC039-137-160115-
/O.CON.KGLD.SV.W.0212.000000T0000Z-110716T0115Z/
NORTON KS-DECATUR KS-
726 PM CDT FRI JUL 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR AND NORTON COUNTIES UNTIL 815 PM CDT...

AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CLAYTON...AND WAS MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLAYTON...NORCATUR...REAGER...NORTON AND CALVERT.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 95 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3957 10001 3956 10019 3967 10037 4001 10017
      3984 9962
TIME...MOT...LOC 0026Z 197DEG 22KT 3970 10014
WIND...HAIL 60MPH 1.00IN
$$

THEDE
771 
WWUS53 KGLD 160045
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM MDT FRI JUL 15 2011

KSC039-137-160115-
/O.CON.KGLD.SV.W.0212.000000T0000Z-110716T0115Z/
NORTON KS-DECATUR KS-
745 PM CDT FRI JUL 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DECATUR AND NORTON COUNTIES UNTIL 815 PM CDT...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
REAGER...AND WAS MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  REAGER...NORTON AND CALVERT.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 95 AND 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3957 10001 3956 10019 3967 10037 4001 10017
      3984 9962
TIME...MOT...LOC 0045Z 197DEG 22KT 3981 10010
WIND...HAIL 60MPH 1.00IN
$$

THEDE
729 
WWUS53 KGLD 160100
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM MDT FRI JUL 15 2011

KSC039-137-160110-
/O.CAN.KGLD.SV.W.0212.000000T0000Z-110716T0115Z/
NORTON KS-DECATUR KS-
800 PM CDT FRI JUL 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DECATUR AND NORTON
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3957 10001 3956 10019 3967 10037 4001 10017
      3984 9962
TIME...MOT...LOC 0100Z 197DEG 22KT 3990 10006
$$

THEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:30 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 15, 6:30 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT FRI JUL 15 2011

.SHORT TERM... (TONIGHT - MONDAY)
200 PM MDT FRI JUL 15 2011

AT 19Z VISIBLE SATELLITE SHOWING CU FIELD DEVELOPING ACROSS
SOUTHWEST TO SOUTH CENTRAL KANSAS WHERE CAP HAS BEEN BROKEN WITH
INTENSE SURFACE HEATING. SINCE THE FORECAST AREA IS STILL ON THE
NORTHWEST PERIMETER OF THE LARGE ANTICYCLONE CENTERED NEAR
TULSA...CANT DISCOUNT A WEAK SHORTWAVE TROUGH RIDING THE RIDGE OUT
OF COLORADO AIDING IN SYNOPTIC SCALE LIFT. THERE IS ALSO A WEAK
SURFACE TROUGH/CONVERGENCE LINE FROM MCCOOK TO CHEYENNE WELLS...WITH
ASSOCIATED MID LEVEL CLOUDINESS ACTUALLY KEEPING TEMPERATURES A BIT
COOLER IN THOSE AREAS. DESPITE VERY UNSTABLE CONDITIONS ACROSS THE
NORTHERN TIER OF THE FORECAST AREA...PROXIMITY TO THE RIDGE IS
RESULTING IN -20C HEIGHTS NEAR 40KFT. WITHOUT STRONGER FORCING IT
WILL BE TOUGH TO GENERATE LARGE HAIL IN THAT ENVIRONMENT.
NONETHELESS...CANNOT RULE OUT AN ISOLATED STRONGER STORM THIS
EVENING WITH GUSTY WINDS AND PERHAPS SOME SMALL HAIL. SIMILAR TO
LAST NIGHT...30-40KT LOW LEVEL JET DEVELOPS AFTER 06Z WITH
ACCOMPANYING WAA/LIFT...SO A FEW ISOLATED STORMS WILL PROBABLY
LINGER INTO THE OVERNIGHT HOURS.

DURING THE PERIOD SATURDAY THROUGH MONDAY THE AFOREMENTIONED UPPER
RIDGE WILL SLIDE WEST AND BE CENTERED NEAR THE FORECAST AREA. WARM
TEMPERATURES ALOFT AND SUBSIDENCE NEAR THE RIDGE WILL SUPPRESS MOST
IF NOT ALL AFTERNOON CONVECTION AND SO HAVE LEFT THOSE DAYS DRY.
TEMPERATURES WILL BE IN THE 100-105 RANGE EACH DAY WITH HIGHEST
TEMPERATURES IN THE EASTERN COUNTIES. HEAT WATCH LOOKS APPROPRIATE
SO NO CHANGES MADE TO THOSE HEADLINES ATTM.

.LONG TERM... (TUESDAY - FRIDAY)
200 PM MDT FRI JUL 15 2011

UPPER RIDGE WILL BE IN CONTROL TO START THE PERIOD WITH CONTINUED
HOT AND DRY CONDITIONS. HOWEVER...THE RIDGE WILL GRADUALLY SHIFT
EAST WITH TIME WHICH WILL REINTRODUCE THUNDERSTORM CHANCES TO THE
FORECAST. AS EARLY AS WEDNESDAY THE RIDGE AXIS WILL BE OVER MISSOURI
WITH SOUTHWESTERLY FLOW OVER THE ROCKIES. THAT PATTERN FAVORS
AFTERNOON CONVECTION DEVELOPING NEAR THE FRONT RANGE AND THEN MOVING
INTO THE PLAINS IN THE LATE AFTERNOON/EVENING. TEMPERATURES WILL
ALSO SLOWLY MODERATE WEDNESDAY THROUGH FRIDAY...THOUGH STILL ABOVE
NORMAL.

024
&&

.AVIATION...
517 PM MDT FRI JUL 15 2011

FOR THE 00Z TAF...KGLD SHOULD REMAIN VFR THROUGH THE EFFECTIVE
PERIOD. HAVE A FEW CB SCATTERED AROUND BUT SO FAR...APPEARS
CONVECTION WILL NOT IMPACT THE TERMINAL OR VICINITY. WILL MONITOR
TRENDS AND AMEND IF NEEDED. WINDS AT KGLD REMAIN VARIABLE
OVERNIGHT BEFORE BECOMING ESTABLISHED FROM THE SOUTH DURING THE
DAY SATURDAY. FOR KMCK...CURRENT RADAR TRENDS/SHORT RANGE
GUIDANCE WOULD KEEP VAST MAJORITY OF CONVECTION TO THE SOUTHEAST
OF THE TERMINAL. SIMILAR TO KGLD...WILL JUST CARRY CB MENTION. A
BIT MORE COMPLEX FORECAST OVERNIGHT INTO SATURDAY MORNING. A FEW
PIECES OF GUIDANCE WOULD SUPPORT FORMATION OF IFR STRATUS BETWEEN
ROUGHLY 10 AND 13Z. HAVE OPTED TO INSERT SCT007 TEMPO GROUP AND WILL
REASSESS THIS POTENTIAL FOR THE NEXT TAF ISSUANCE.

FOLTZ
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR KSZ003-004-015-016.

NE...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NEZ080-081.

CO...NONE.
&&
Hazardous weather outlook, Jul 15, 11:54 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1054 AM MDT FRI JUL 15 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1054 AM MDT FRI JUL 15 2011 /1154 AM CDT FRI JUL 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND
GRADUALLY INCREASE IN COVERAGE DURING THE EVENING. WHILE
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ISOLATED
OCCURRENCES OF LOCALLY HEAVY RAINFALL WITH LARGE HAIL AND DAMAGING
WINDS CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ISOLATED THUNDERSTORM IS POSSIBLE ON SATURDAY...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

HOT TEMPERATURES WILL DEVELOP ACROSS THE AREA ON SATURDAY AND
PERSIST THROUGH AT LEAST TUESDAY. AFTERNOON HIGH TEMPERATURES IN
EXCESS OF 100 DEGREES ARE EXPECTED...WITH AFTERNOON HEAT INDEX
VALUES APPROACHING 105. AN EXCESSIVE HEAT WATCH IS IN EFFECT
SATURDAY THROUGH TUESDAY...EAST OF A TRENTON TO HOXIE LINE. HOT
AND DRY WEATHER WILL ALSO INCREASE THE FIRE DANGER ACROSS
PORTIONS OF THE TRI STATE AREA SATURDAY AND SUNDAY. THOSE WITH
OUTDOOR BURNING PLANS THIS WEEKEND SHOULD MONITOR THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 15, 5:18 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
518 PM CDT FRI JUL 15 2011

KSZ029-152245-
GOVE-
518 PM CDT FRI JUL 15 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF GOVE...MOVING NORTHEAST AT 20
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM. RAINFALL RATES OF AT LEAST ONE INCH PER HOUR CAN ALSO BE
EXPECTED.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3905 10029 3882 10064 3895 10080 3914 10058
      3913 10040
TIME...MOT...LOC 2218Z 226DEG 18KT 3895 10063

THEDE
Local storm report, Jul 15, 5:58 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             3 WSW GRINNELL          39.10N 100.68W
07/15/2011  E1.00 INCH       GOVE               KS   PUBLIC

            ESTIMATED 0.5 INCHES OF RAIN IN 10 MINUTES.

&&

PMURRAY
Special weather statement, Jul 15, 6:24 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM MDT FRI JUL 15 2011

KSZ016-160000-
GRAHAM-
624 PM CDT FRI JUL 15 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GRAHAM COUNTY IN NORTHWEST KANSAS...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAINT PETER...MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3917 10015 3931 10016 3957 10008 3947 9968
TIME...MOT...LOC 2324Z 218DEG 20KT 3925 10010

THEDE
Local storm report, Jul 15, 6:30 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT FRI JUL 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             8 N GRAINFIELD          39.23N 100.48W
07/15/2011  E0.88 INCH       SHERIDAN           KS   PUBLIC

&&

PMURRAY
Special weather statement, Jul 15, 6:47 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT FRI JUL 15 2011

KSZ014-160015-
THOMAS-
647 PM CDT FRI JUL 15 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLBY...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3928 10092 3937 10112 3957 10100 3956 10071
TIME...MOT...LOC 2347Z 210DEG 16KT 3940 10096

THEDE
Special weather statement, Jul 15, 6:51 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT FRI JUL 15 2011

KSZ003-004-015-016-160015-
DECATUR-GRAHAM-NORTON-SHERIDAN-
651 PM CDT FRI JUL 15 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS...NORTON
COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS AND
GRAHAM COUNTY IN NORTHWEST KANSAS...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF TASCO...MOVING NORTHEAST AT
20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3975 10021 3958 9991 3929 10018 3939 10055
TIME...MOT...LOC 2352Z 214DEG 17KT 3944 10021

THEDE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:00 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas60 min
Jul 15, 7:20 PM CDTSpecial Weather StatementGLDSherman25 min
Jul 15, 7:49 PM CDTSpecial Weather StatementGLDRawlins26 min
Jul 15, 8:05 PM CDTSevere Thunderstorm WarningGLDRawlins55 min
Jul 15, 8:58 PM CDTSevere Thunderstorm WarningGLDRawlins35 min
Jul 16, 4:16 AM CDTExcessive Heat WarningGLDDecatur, Graham, Norton, Sheridan5 days

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.